MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the an afx2 bifurcated stent graft.Approximately five (5) years post initial procedure the patient has been identified with a 1b endoleak.The physician is planning to re-intervene.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft.Approximately five (5) years post initial procedure the patient has been identified with a 1b endoleak.The physician is planning to re-intervene.Subsequent to the initial report, additional information was received reporting reintervention was completed extending both iliac limbs with implant of an ovation ix extender on each side.The endoleaks were both successfully sealed.The patient was reported to do well.Additionally, clinical assessment determined the reported type ib endoleak to be bilateral type ib endoleaks and there was concomitant product use (non-endologix thoracic stent implanted with the bifurcated stent graft) - off label condition.There was also evidence to reasonably suggest migration of the iliac limbs occurred that was not included in the event as reported.The migration was discovered during a review of the 58-month post index computed tomography scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows type ib endoleak was found to be bilateral type ib endoleaks.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest migration of the iliac limbs occurred that was not included in the event as reported.These findings were discovered during an examination of the 58 month post index computed tomography (ct) scan.The most likely causation for bilateral type ib endoleaks and migration is user related.There was concomitant product use (non-endologix thoracic stent implanted with the bifurcated stent graft) - off label condition.At the index procedure, the bifurcated stent graft migrated up when the non-endologix thoracic stent was advanced, it was subsequently pulled back down to the bifurcation.On the event ct scan, both iliac limb portions of the bifurcated stent graft were above the bifurcation.This most likely caused the type ib endoleaks.The bifurcated stent graft and thoracic stent at the index procedure were implanted in a surgical bypass graft done 7 years prior (off label).The final patient status was discharged on post operative day two following an endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12440185
Report Number2031527-2021-00330
Device Sequence Number12017045
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)170804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2017
Device Model NumberBEA28-90/I16-30
Device Lot Number1553712-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR
Patient SexMale